MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND, INC EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Catalog Number 795232
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the epiq 5 ultrasound system was not available during a critical procedure.During a transcatheter edge to edge repair (teer), a mitral valve repair procedure, the patient developed a pericardial effusion in the left atrium.While observing and evaluating the pericardial effusion using the epiq system and a tee, the epiq crashed.The system was restarted, and it took about 10 minutes before imaging was available.The patient had a sternotomy for the pericardial effusion and the outcome was positive.The epiq system did not cause or contribute to the pericardial effusion.There was no patient or user harm associated with this event.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information reported, during the transcatheter edge to edge repair (teer), the user and team noticed a pericardial tamponade on the ultrasound images, then the team performed mechanical resuscitation of the patient.The epiq ultrasound system may have been moved during that time to access the patient.The system crashed and displayed a message to restart the system.The system was restarted and took about 8 minutes to reboot.The epiq ultrasound system was not related to the patient¿s tamponade.Philips has started an investigation, and upon completion, a follow up report will be submitted.
 
Additional Manufacturer Narrative
A thorough investigation to determine the reported failure was performed.The issue was verified in a system log review, the analysis determined contamination of the probe connector led to a system error.A part analysis was not able to be performed as there was no part replaced.The system has returned to service with no similar issues reported.

Brand Name
EPIQ CVXI
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
thuy nguyen
22100 bothell everett highway
bothell, WA 98021
MDR Report Key19623959
Report Number3019216-2024-00090
Device Sequence Number6359972
Product Code IYN
UDI-Device Identifier00884838097940
UDI-Public00884838097940
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number795232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/27/2024
09/23/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date07/16/2024
09/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown